Order Reduction of Discrete-Time System Via Bilinear Routh Approximation

[+] Author and Article Information
Chyi Hwang, Ching-Shieh Hsieh

Department of Chemical Engineering, National Cheng Kung University, Tainan, Taiwan, 70101

J. Dyn. Sys., Meas., Control 112(2), 292-297 (Jun 01, 1990) (6 pages) doi:10.1115/1.2896138 History: Received August 25, 1987; Online March 17, 2008


In this paper, a method of combining the Routh approximation method with the bilinear transformation is presented for deriving stable reduced-order models of a strictly proper z-transfer function Gn (z). It is based on applying the bilinear transformation to the (z+1)Gn (z), and then deriving a new bilinear Routh γ − δ canonical expansion for Gn (z). The proposed bilinear Routh approximation method has all the advantages of the Routh approximation method [5] while without having initial-value problem caused by the bilinear transformation. A numerical example is included to illustrate the procedure.

Copyright © 1990 by The American Society of Mechanical Engineers
Topics: Approximation
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In